Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

August 7, 2021Shelby County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 7, 2021, 2:22 PM EDT for Shelby County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 2:22 PM EDT (18:22 UTC)
Expired
Aug 7, 2021, 2:45 PM EDT
In force
23 min
Issued by
NWS Wilmington, OH
Hail
0.00 in
Wind
50

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS81 KILN 071822
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Sat Aug 7 2021
 
OHZ034-035-043-071845-
Auglaize OH-Shelby OH-Mercer OH-
222 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY,
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 245 PM
EDT...

At 222 PM EDT, a strong thunderstorm was reported near St. Marys,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Celina, St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie,
Botkins, New Knoxville, Hardin, Chickasaw, Kettlersville, Montezuma,
Egypt, Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville and Swanders.

This includes I-75 in Ohio between mile markers 99 and 105.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building. 

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4044 8409 4023 8430 4033 8444 4036 8444
      4036 8447 4047 8462 4061 8448
TIME...MOT...LOC 1822Z 306DEG 13KT 4050 8448 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

ch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:14 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 7, 2:14 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
214 PM EDT Sat Aug 7 2021

.SYNOPSIS...
Warmer and more humid conditions will ramp up over the next
several days, with spotty showers and storms will evolve
through early next week. The greatest storm chances will be today
and again midweek of the upcoming week. Warm overnight low
temperatures will make for persistently muggy conditions.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Well-formed MCV still visible on regional satellite over NE
Indiana, with overall progression to the ESE, but resultant
boundaries and eventual marginal 1-1.5k of ML CAPE should be
enough to yield scattered convection through the afternoon into
evening for areas along/north of I-70.

Generally not expecting too much trouble from the storms, as
they will be working into Ohio and eastern Indiana in the less
impressive DCAPE region below 900 J/Kg, but wouldn't be
surprised if a storm or two could produce gusts in the 40-45kt
range. While more isolated storms should make it further south
into southern Ohio/SE Indiana, this area more stable so storms
are expected to be weaker/more short lived.

Overall daytime highs in the mid/upper 80s is on track.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Remaining spotty convection may outlast the daytime period late
this evening as a weakly-convergent LL axis sets up from
northern IN southeast into west-central OH/east-central IN
through the nighttime period. This could keep a low-end
SHRA/TSRA chance going through the night, but anticipate this
should be very isolated in nature. Lows tonight range from the
mid to upper 60s with a decrease in cloudiness.

Sunday should be slightly warmer and drier locally with best
afternoon storm chances focusing north/northeast of the
immediate area. Have slight chance PoPs north of I-70 during
the afternoon, but suppose this could be overdone as a midlevel
ridge axis traverses the OH Vly on Sunday, liking capping our
environment and suppressing anything more than a very isolated
SHRA/TSRA north of I-70 during peak diurnal heating. Highs will
near 90 degrees on Sunday just about everywhere with heat indices
in the lower 90s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Hot and humid conditions will persist Sunday night through at least
Thursday due to persistent warm, moist flow out of southern USA.
Highs are expected to remain near 90 with lows near 70. Occasional
chances for showers and storms will accompany the subtropical heat
and humidity.

The first chance for showers and storms occurs on Monday into Monday
night as a shortwave upper level trough moves through the Ohio
Valley and Great Lakes region. Rain chances may then ramp up once
again Tuesday afternoon with diurnal heating and destabilization.

A stronger signal for widespread convection arrives Wednesday and
Thursday as a broad upper level trough noses southward into the Ohio
Valley. Additionally, a surface cold front may also sag southward
into the area on Thursday into Friday potentially aiding in enhanced
forcing for precipitation.

Rain chances diminish a bit on Saturday thanks to the possibility of
the aforementioned cold front sinking south of the area.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Slightly diminished complex from lingering MCV continues to
push ESE through the region currently north of KDAY, with
additional development along boundaries out ahead of the
complex. Have introduced VCTS for KDAY/KCMH/KLCK through about
00z, with some lingering TS after this time, but expected to be
sparse enough to not warrant VCTS.

Overall VFR conditions expected, though MVFR possible where
thunderstorms may be prevailing. VFR CU will diminish after 00z,
and while scattered showers could linger, expectation is
isolated enough to not carry VCSH. MVFR visibility expected at
KLUK in the 09-12z timeframe.

OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms
are possible especially Monday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...JDR
Hazardous weather outlook, Aug 7, 4:30 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
430 AM EDT Sat Aug 7 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
430 AM EDT Sat Aug 7 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 2:12 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
212 PM EDT Sat Aug 7 2021

OHZ026-035-044-071845-
Auglaize OH-Logan OH-Hardin OH-
212 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LOGAN,
NORTHEASTERN AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES THROUGH 245 PM
EDT...

At 211 PM EDT, a strong thunderstorm was reported over Cridersville,
moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Russells Point, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Roundhead, Huntsville,
Uniopolis, Fryburg, Jumbo, St. Johns, Walton, New Hampshire, State
Route 195 at State Route 235 and Lewistown.

This includes I-75 in Ohio between mile markers 108 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4064 8366 4038 8378 4045 8400 4048 8401
      4048 8409 4054 8426 4066 8421 4066 8411
      4064 8411 4064 8391 4065 8388 4067 8388
TIME...MOT...LOC 1811Z 288DEG 18KT 4062 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ch
Special weather statement, Aug 7, 2:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Sat Aug 7 2021

OHZ034-035-043-071845-
Auglaize OH-Shelby OH-Mercer OH-
222 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SHELBY,
SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES THROUGH 245 PM
EDT...

At 222 PM EDT, a strong thunderstorm was reported near St. Marys,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Celina, St. Marys, New Bremen, Minster, Newport, Anna, Fort Loramie,
Botkins, New Knoxville, Hardin, Chickasaw, Kettlersville, Montezuma,
Egypt, Lake Loramie State Park, Maria Stein, Carthagena, Bulkhead,
Mccartyville and Swanders.

This includes I-75 in Ohio between mile markers 99 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4044 8409 4023 8430 4033 8444 4036 8444
      4036 8447 4047 8462 4061 8448
TIME...MOT...LOC 1822Z 306DEG 13KT 4050 8448

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ch

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:12 PM EDTSpecial Weather StatementILNAuglaize33 min
Aug 7, 3:18 PM EDTSpecial Weather StatementILNDelaware27 min
Aug 7, 3:33 PM EDTSpecial Weather StatementILNUnion27 min
Aug 7, 3:48 PM EDTSpecial Weather StatementILNUnion27 min
Aug 7, 4:15 PM EDTSpecial Weather StatementILNDelaware30 min
Aug 7, 4:30 PM EDTSpecial Weather StatementILNMadison30 min
Aug 7, 4:41 PM EDTSpecial Weather StatementILNMiami34 min
Aug 7, 4:45 PM EDTSpecial Weather StatementILNFranklin30 min
Aug 7, 4:47 PM EDTAreal Flood AdvisoryILNUnion3 hr
Aug 7, 5:02 PM EDTSpecial Weather StatementILNDarke28 min
Aug 7, 5:04 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Aug 7, 5:11 PM EDTSpecial Weather StatementILNFranklin34 min
Aug 7, 5:43 PM EDTSpecial Weather StatementILNGreene32 min
Aug 7, 5:51 PM EDTSevere Thunderstorm WarningILNDarke39 min
Aug 7, 6:09 PM EDTAreal Flood AdvisoryILNMontgomery3 hr
Aug 7, 6:20 PM EDTSevere Thunderstorm WarningILNWayne55 min
Aug 7, 6:48 PM EDTAreal Flood AdvisoryILNWayne3 hr
Aug 7, 7:14 PM EDTSpecial Weather StatementILNFayette31 min
Aug 7, 7:34 PM EDTSevere Thunderstorm WarningILNFayette, Wayne41 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.